Missouri, 2021

Winter Weather in Missouri, January 27, 2021

January 27, 2021 · NWS SGF · 24 events in 24 counties and zones

A widespread light snow event occurred across southern Missouri during the morning hours of Wednesday January 27. A Widespread dusting to 3 inches of snow fell across the region, with the highest amounts over the eastern Ozarks.

Where it happened

Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A widespread light snow event occurred across southern Missouri during the morning hours of Wednesday January 27. A Widespread dusting to 3 inches of snow fell across the region, with the highest amounts over the eastern Ozarks.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jan 27, 2:36 AM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Jan 27, 2:36 AM CST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
236 AM CST Wed Jan 27 2021

.SHORT TERM...(Today and tonight)
Issued at 235 AM CST Wed Jan 27 2021

Snow is expected to rapidly increase in coverage early this
morning from southwest to northeast as an upper level low
pressure system over central KS moves eastward into central and
northern MO. Water vapor satellite imagery shows an area of
increasing lift from the Red River Valley into northern Missouri.
As this area of increasing lift spreads into the forecast area
where surface temperatures are currently below freezing, we
expect a rapid uptick in snowfall coverage over the next 1-3
hours.

Using snow to liquid ratios of 10 to 1 and QPF of 0.05 to 0.25
inches over the region through noon, we expect average snow
accumulations to range from around one-half inch near the KS/MO
border to over 2 inches over the far eastern Missouri Ozarks
(Dent/Shannon/Phelps Counties).

Most of the snow will end around noon as the stronger lift shifts
east of the region, but we could have some flurries linger through
late afternoon. Clouds will likely not clear much before sunset so
temperatures should hold steady in the upper 20s to mid 30s. Lows
tonight into Thursday morning will then drop into the upper teens
to the lower 20s.

.LONG TERM...(Thursday through Tuesday)
Issued at 235 AM CST Wed Jan 27 2021

A gradual warming trend and dry conditions are expected on
Thursday and Friday, as surface high pressure shifts east of the
region and an upper level ridge builds over the central US.

Precipitation chances will increase on Saturday as an upper level
low pressure system moves into the central and southern Plains. Surface
low pressure will deepen near the KS/OK border with the system.
This system will have good access to gulf moisture, so we expect
precipitation to develop ahead of it on Saturday and persist
into early Sunday. There is medium to high confidence that some
areas could see over an inch of rain. With saturated soils over
the region, will include a limited risk for flooding.

Dry conditions are expected for early next work week as high
pressure spreads across the region.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1134 PM CST Tue Jan 26 2021

Snow will develop across the area over the next few hours, with
the worst conditions at KSGF and KBBG and lighter snow at KJLN.
Snow will fall light to moderate and potentially briefly heavy.
Expect snow to move out mid to late morning Wednesday, with low
clouds sticking around through much of the evening. Improvement to
ceilings is expected late in the TAF period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Winter Weather Advisory until noon CST today for MOZ055>058-
     068>071-079>083-090>092-095>098-103>106.

     Winter Weather Advisory until 9 AM CST this morning for MOZ066-
     067-077-078-088-089-093-094-101-102.

KS...Winter Weather Advisory until 9 AM CST this morning for KSZ073-
     097-101.

&&

SHORT TERM...Terry
LONG TERM...Terry
AVIATION...Titus
Hazardous weather outlook, Jan 27, 1:33 AM CST, 2 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
133 AM CST Wed Jan 27 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280745-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
133 AM CST Wed Jan 27 2021

...Accumulating Snow Expected This Morning...

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

 Elevated snow risk.

DISCUSSION...

A quick moving system will bring snow to the area starting
early this morning and continuing through noon. Snow amounts will
range from around a half inch along the Missouri/Kansas Border to
around an inch along the Highway 65 corridor to around 2 and a
half inches along the Highway 63 corridor. The snow will move into
western portions of the outlook area by 2 am to 3 am then exit
off to the east of the area by early afternoon. Road temperatures
will generally be below freezing, allowing for quick
accumulations and slippery conditions, especially on untreated
roads.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Another system is expected to bring widespread rain to the area
Saturday with around an inch possible. This could lead to the
flooding of low land areas and low water crossings as saturated
grounds will lead to rapid runoff.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Terry

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

24 winter weather. Local standard time, as filed.

Winter Weather, Polk

When
January 27, 4:00 AM CST to 9:00 AM CST
Where
Polk forecast zone
Reported by
COOP Observer
Coordinates
37.617, -93.400 (the zone’s center; the record gives no point)

Widespread 1 to 2 inches of snow fell across the county. The Cooperative Observer 1 mile east of Bolivar reported a measured 1.0 inches of snow. A CoCoRaHS report of 1.5 inches was received from 2.6 miles south of Flemington and just north of Goodson.

Winter Weather, Greene

When
January 27, 4:00 AM CST to 8:45 AM CST
Where
Greene forecast zone
Reported by
Official NWS Observations
Coordinates
37.258, -93.342 (the zone’s center; the record gives no point)

A measured 1.4 inches of snow was reported by the NWS Springfield office. Elsewhere, widespread estimates of 1 to 2 inches of snow fell across the county.

Winter Weather, Christian

When
January 27, 4:00 AM CST to 8:45 AM CST
Where
Christian forecast zone
Reported by
Public
Coordinates
36.970, -93.189 (the zone’s center; the record gives no point)

Widespread 1 to 2 inches of snow fell across the county. A public report of a measured 1.9 inches of snow fell 1 mile north of Nixa.

Winter Weather, Stone

When
January 27, 4:00 AM CST to 9:00 AM CST
Where
Stone forecast zone
Reported by
CoCoRaHS
Coordinates
36.747, -93.456 (the zone’s center; the record gives no point)

Widespread 1 to 2 inches of snow fell across the county. The CoCoRaHS observer 1.5 miles west northwest of Kimberling City reported 1.2 inches, with 1.0 inches reported 5.5 miles east of Emerald Beach.

Winter Weather, Webster

When
January 27, 4:15 AM CST to 9:00 AM CST
Where
Webster forecast zone
Reported by
Amateur Radio
Coordinates
37.281, -92.876 (the zone’s center; the record gives no point)

Widespread 2 to 3 inches of snow fell across the county. Amateur radio reports of a measured 3.0 inches in Seymour and and estimated 2.5 inches 3 miles southeast of Marshfield.

Winter Weather, Laclede

When
January 27, 4:15 AM CST to 11:00 AM CST
Where
Laclede forecast zone
Reported by
CoCoRaHS
Coordinates
37.658, -92.590 (the zone’s center; the record gives no point)

Widespread 2 to 3 inches of snow fell across the county. The CoCoRaHS observer just north of Lebanon reported 3.0 inches.

Winter Weather, Camden

When
January 27, 4:15 AM CST to 11:15 AM CST
Where
Camden forecast zone
Reported by
CoCoRaHS
Coordinates
38.027, -92.766 (the zone’s center; the record gives no point)

Widespread 1 to 2 inches of snow was reported across the county. The CoCoRHS observer 5.6 miles south southwest of Brumley reported 1.5 inches. There was a public report of an estimated 2.0 inches of snowfall 4 miles north northwest of Camdenton.

Winter Weather, Morgan

When
January 27, 4:15 AM CST to 11:15 AM CST
Where
Morgan forecast zone
Reported by
CoCoRaHS
Coordinates
38.424, -92.886 (the zone’s center; the record gives no point)

Widespread 1 to 2 inches of snow was reported across the county. The CoCoRaHS observer 3.2 miles south southeast of Stover reported 2.0 inches of snowfall.

Winter Weather, Wright

When
January 27, 4:30 AM CST to 9:00 AM CST
Where
Wright forecast zone
Reported by
Broadcast Media
Coordinates
37.270, -92.469 (the zone’s center; the record gives no point)

Widespread 3 inches of snow fell across the county. A measured 3.0 inches was reported by broadcast media in Mountain Grove. Elsewhere, an estimated 3.0 inches of snowfall was reported by the public 6 miles north of Hartville.

Winter Weather, Dallas

When
January 27, 4:30 AM CST to 9:00 AM CST
Where
Dallas forecast zone
Reported by
Trained Spotter
Coordinates
37.680, -93.024 (the zone’s center; the record gives no point)

Widespread 1 to 2 inches of snow fell across the county. The CoCoRaHS observer 3 miles north northeast of Urbana reported 1.3 inches of snowfall.

Winter Weather, Pulaski

When
January 27, 5:00 AM CST to 11:00 AM CST
Where
Pulaski forecast zone
Reported by
Public
Coordinates
37.825, -92.208 (the zone’s center; the record gives no point)

Widespread snowfall estimated at 1 to 3 inches across the county, with the higher amounts across the eastern sections of the county.

Winter Weather, Miller

When
January 27, 5:00 AM CST to 10:30 AM CST
Where
Miller forecast zone
Reported by
Public
Coordinates
38.215, -92.428 (the zone’s center; the record gives no point)

Widespread estimates of 2 to 3 inches of snow fell across the county.

Winter Weather, Taney

When
January 27, 5:00 AM CST to 9:15 AM CST
Where
Taney forecast zone
Reported by
CoCoRaHS
Coordinates
36.655, -93.041 (the zone’s center; the record gives no point)

Widespread 1 to 2 inches of snow fell across the county. The CoCoRaHS observer 3.2 miles north northwest of Branson reported 1.3 inches.

Winter Weather, Benton

When
January 27, 5:15 AM CST to 8:30 AM CST
Where
Benton forecast zone
Reported by
CoCoRaHS
Coordinates
38.295, -93.288 (the zone’s center; the record gives no point)

Widespread 1 to 2 inches of snow fell across the county. The CoCoRaHS observer 3.5 miles west northwest of Cole camp reported 1.3 inches.

Winter Weather, Hickory

When
January 27, 5:15 AM CST to 8:30 AM CST
Where
Hickory forecast zone
Reported by
CoCoRaHS
Coordinates
37.941, -93.321 (the zone’s center; the record gives no point)

Widespread 1 to 2 inches of snow fell across the county. The CoCoRaHS observer 4 miles south southeast of wheatland reported 1.1 inches of snowfall.

Winter Weather, Texas

When
January 27, 5:30 AM CST to 9:30 AM CST
Where
Texas forecast zone
Reported by
CoCoRaHS
Coordinates
37.317, -91.965 (the zone’s center; the record gives no point)

Widespread public reports of 2 to 3 inches of snow fell across the county. A CoCoRaHS station 2 miles north of Pine Crest reported a measured 2.0 inches, while another CoCoRaHS station 3 miles west northwest of Yukon reported a measured 3.0 inches.

Winter Weather, Ozark

When
January 27, 5:30 AM CST to 7:30 AM CST
Where
Ozark forecast zone
Reported by
Public
Coordinates
36.649, -92.445 (the zone’s center; the record gives no point)

Widespread 2 to 3 inches of snow fall across the county. A public report relayed via broadcast media of an estimated 3.0 inches of snowfall in Tecumseh.

Winter Weather, Douglas

When
January 27, 5:30 AM CST to 8:00 AM CST
Where
Douglas forecast zone
Reported by
Social Media
Coordinates
36.933, -92.499 (the zone’s center; the record gives no point)

Widespread 2 to 3 inches of snow fell across the county. A public report via social media of an estimated 2.5 inches was reported 3 miles south of Mansfield.

Winter Weather, Dent

When
January 27, 5:45 AM CST to 10:00 AM CST
Where
Dent forecast zone
Reported by
CoCoRaHS
Coordinates
37.607, -91.508 (the zone’s center; the record gives no point)

Widespread 2 to 4 inches of snow fell across the county. The CoCoRaHS observer 1.8 miles northwest of Salem reported 2.0 inches of snow, while the CoCoRHS observer 3.5 miles east of Salem reported 2.8 inches.

Winter Weather, Howell

When
January 27, 6:00 AM CST to 9:30 AM CST
Where
Howell forecast zone
Reported by
Public
Coordinates
36.774, -91.886 (the zone’s center; the record gives no point)

Widespread 2 to 4 inches of snow fell across the county. A public report was received via broadcast media of a measured 3.3 inches of snowfall in Mountain View. A public report of an estimated 2.5 inches was also received from Willow Springs.

Winter Weather, Phelps

When
January 27, 6:00 AM CST to 11:00 AM CST
Where
Phelps forecast zone
Reported by
Public
Coordinates
37.877, -91.792 (the zone’s center; the record gives no point)

Widespread 3 to 4 inches of snow fell across the area. Estimated of 3.3 inches was reported 7 miles south of Newburg, with 3.0 inches in Rolla.

Winter Weather, Shannon

When
January 27, 6:30 AM CST to 10:00 AM CST
Where
Shannon forecast zone
Reported by
COOP Observer
Coordinates
37.157, -91.400 (the zone’s center; the record gives no point)

Widespread 2 to 4 inches of snow fell across the county. The COOP observer 2 miles south southwest of Round Spring reported a measured 4.0 inches of snowfall, while the COOP observer 4 miles west southwest of Winona measured 2.8 inches of snowfall.

Winter Weather, Oregon

When
January 27, 6:30 AM CST to 11:00 AM CST
Where
Oregon forecast zone
Reported by
Public
Coordinates
36.687, -91.403 (the zone’s center; the record gives no point)

Widespread estimates of 1 to 3 inches of snow fell across the county, with the higher amounts across the northern sections of the county.

Winter Weather, Maries

When
January 27, 6:30 AM CST to 11:45 AM CST
Where
Maries forecast zone
Reported by
Public
Coordinates
38.162, -91.925 (the zone’s center; the record gives no point)

Widespread estimates of 2 to 4 inches of snow fell across the county.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2021Every state in 2021This day in weather historyWarnings in Missouri, January 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 936015, 936016, 936019, 936024, 935094, 936007, 936009, 936010, 935091, 936008, 936004, 936006, 936025, 936011, 936012, 935100, 935998, 935999, 936000, 936001, 936003, 935106, 936002, 936005.